Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 241, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 24, 2004, 2:00 PM MDT for Guadalupe County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2004, 2:00 PM MDT (20:00 UTC)
- Expired
- Sep 24, 2004, 3:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2877 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 242000
SVRABQ
NMC019-242100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
159 PM MDT FRI SEP 24 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 300 PM MDT
* AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHEAST OF PASTURA...OR ABOUT 17 MILES SOUTH OF SANTA
ROSA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL GUADALUPE COUNTY AROUND 210 PM MDT...
RURAL EAST CENTRAL GUADALUPE COUNTY AROUND 250 PM MDT...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.
LAT...LON 3480 10480 3479 10503 3462 10512 3441 10490
3461 10490 3461 10446 3469 10445 3472 10434
3482 10433
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 9:45 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 24, 9:45 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 AM MDT FRI SEP 24 2004 UPDATED PERIOD ONE ACROSS THE EAST FOR INCREASED POPS .UPDATE...HAD A LITTLE SHOWER CELL DEVELOP ACROSS SOUTHEAST QUAY COUNTY THIS MORNING. LATEST RUC MODEL RUN INDICATES A BULLSEYE OVER THE EAST CENTRAL PLAINS TODAY EVEN WITH THE AMPLE CLOUD COVER GOING ON THERE NOW. BEST LAYER LI/S BETWEEN -3 TO -4 THERE SO CAN SEE WHY WITH A NEAR MOIST ADIABAT TAKEN THIS MORNING. DECIDED TO EXPAND THE 30 POP COVERAGE FROM THE SC MTS TO THE EAST CENTRAL PLAINS. OTHERWISE NO OTHER BIG CHANGES REALLY NEEDED. 6Z GUIDANCE POP NUMBERS CAME IN LOWER THAN THE 0Z SO WILL HAVE TO RELOOK THOSE VALUES IN THE COMING FORECAST PERIODS BUT DONT ANTICIPATE ANY MAJOR CHANGES TO THE AM PACKAGE THIS AFTERNOON. && .PREV DISCUSSION...MAIN FORECAST CHALLENGE CONTINUES TO BE RETURN OF MOISTURE TO THE STATE AND THE EXTENT OF PRECIP THROUGH THE WEEKEND. MODELS CONTINUE IN DECENT AGREEMENT WITH A GOOD SURGE OF MOISTURE RETURNING TO NM INTO THE WEEKEND AND WILL THUS CONTINUE TREND OF BUMPING UP POPS...ESPECIALLY SAT WHEN THINGS SEEM TO REACH A PEAK. DEWPOINTS ON THE RISE THIS MORNING IN THE EC AND SE PLAINS AND LOW CLOUDS FORMING IN THIS AREA. MAIN FOCUS FOR CONVECTION TODAY LIKELY TO BE THE SC AND SE ZONES WHERE COULD BE ONE OR TWO STRONG STORMS. ELSEWHERE MOISTURE TO BE LIMITED BUT ISOLATED STORMS FOR THE CNTRL MOUNTAINS AND ADJACENT HIGH PLAINS AS WELL AS WRN MOUNTAINS THIS PM. ACTIVITY LIKELY TO INCREASE TONIGHT AND ESP SAT ACROSS ENTIRE CWA AS MOISTURE CONTINUES TO INCREASE THROUGH A DEEP LAYER AND TROUGH MOVES IN FROM THE NW. THERE WILL BE A SHARP CUTOFF TO THE PRECIP SOMEWHERE ALONG NM/TX BORDER AS WEAK AND VARIED STEERING FLOW AT MID LEVELS (LIGHT S OR SE AT 700 MB AND LIGHT W OR NW AT 500 MB). TROUGH SLOWLY SLIDES S THROUGH NM SAT NIGHT AND SUN WITH GFS STRONGER AND STRONGER WITH IT. WILL CONTINUE WITH THE IDEA OF LESS COVERAGE AND LOWER POPS SUN AND MON. WILL TAKE A CLOSER LOOK AT THE EXTENDED LATER BUT NEXT UPSTREAM SYSTEM...A CLOSED LOW...LOOKS SLOWER WITH MAIN IMPACT FOR THE SECOND HALF OF NEXT WEEK. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 076/046 074/047 075 40002 GALLUP.................... 076/038 073/042 073 40012 GRANTS.................... 076/038 072/041 073 40124 GLENWOOD.................. 082/050 079/051 080 40123 CHAMA..................... 068/031 063/035 066 40024 LOS ALAMOS................ 071/043 063/043 068 40135 RED RIVER................. 062/031 055/035 062 40125 TAOS...................... 070/035 061/039 068 40135 SANTA FE.................. 071/044 064/044 069 40035 SANTA FE AIRPORT.......... 075/046 066/046 072 40035 ESPANOLA.................. 075/042 069/044 074 40035 ALBUQUERQUE HEIGHTS....... 077/054 071/054 075 40035 ALBUQUERQUE VALLEY........ 078/050 072/048 077 40035 ALBUQUERQUE FOOTHILLS..... 075/052 068/051 074 40035 ALBUQUERQUE WEST MESA..... 076/054 072/052 076 40035 SOCORRO................... 078/049 075/053 079 40135 SANDIA PARK/CEDAR CREST... 070/048 063/044 067 40145 MORIARTY/ESTANCIA......... 072/044 068/041 072 40146 CARRIZOZO................. 076/054 069/050 075 40145 RUIDOSO................... 069/045 059/045 068 40356 RATON..................... 069/041 062/041 068 40145 LAS VEGAS................. 069/043 060/043 067 40146 ROY....................... 071/050 068/045 073 40144 CLAYTON................... 074/051 071/050 075 40043 SANTA ROSA................ 078/053 070/050 076 40146 TUCUMCARI................. 079/055 073/053 077 40044 FORT SUMNER............... 079/052 071/054 075 40145 CLOVIS.................... 078/056 071/055 076 40144 PORTALES.................. 080/056 071/056 077 40144 ROSWELL................... 079/058 074/057 077 40255 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40/50
Hazardous weather outlook, Sep 24, 6:00 AM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI SEP 24 2004 NMZ001>021-026-251200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE OVER CHAVES AND ROOSEVELT COUNTIES THIS AFTERNOON OR EVENING. WIND GUSTS TO 50 MPH AND HAIL CLOSE TO THREE QUARTERS OF AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.